# SDR 95ZZZX6183

- Difficulty date: September 12, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8566L
- Make and model: Piper PA-25-235
- Aircraft serial: 254990
- Engine: Lyc O540G1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact Points
- Condition: Failed
- Location: Rt Mag
- Component: Bendix, S6LN21
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CONTACT POINTS' SOFT PLASTIC THAT RIDES THE CAM WORE DOWN UNTIL THERE WAS NO CONTACT POINT OPENING (MAG FAILURE).  THE ROTATING MAGNET CONTINUED TO MAKE ELECTRIC ENERGY, SENDING IT TO THE CAPACITOR, OVERLOADING THE CAPACITOR, CAUSING IT TO BURN ITSELF OUT.  THIS HAPPENED TO BOTH MAGS 1-21 HRS SMOH AND 1-23 HRS.  ALL PARTS WERE TCM, NEW MFG, PURCHASED AUG, 1995.
